Alert archive / Florida / Special Marine Warnings in 2003
Special Marine Warning 21, NWS Key West, FL
NWS Key West, FL issued this special marine warning at Mar 16, 2003, 10:56 PM EST. It was in force for 2 hr. No storm report in the archive falls inside the area while it was in force.
The area
The counties it named.
The facts
- Issued
- Mar 16, 2003, 10:56 PM EST (03:56 UTC)
- Expired
- Mar 17, 2003, 1:00 AM EST
- In force
- 2 hr
- Issued by
- NWS Key West, FL
- Area
- Whole counties
What forecasters said that day
The local office's own words before this special marine warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Key West, FL wrote its last area forecast discussion before this special marine warning went out at Mar 16, 9:25 PM EST, 1 hour 31 minutes earlier.
Area forecast discussion, Mar 16, 9:25 PM EST, 1 hour 31 minutes before
FLORIDA KEYS AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE KEY WEST FL 925 PM EST SUN MAR 16 2003 CURRENTLY... CLUSTERS OF SHOWERS WITH EMBEDDED THUNDERSTORMS HAVE BEEN CROSSING OVER THE KEYS COASTAL WATERS AND PORTIONS OF THE ISLAND CHAIN THROUGHOUT THE EVENING. THE HEAVIEST SHOWERS AND STORMS AT THIS HOUR ARE SURROUNDING KEY WEST...AND BEYOND 20 NM SOUTH OF THE UPPER KEYS. A NEW BATCH OF WIDESPREAD RAIN WITH EMBEDDED SHOWERS AND THUNDERSTORMS IS CREEPING NORTHWARD FROM CUBA...WHILE LIGHT RAIN IS SPREADING EASTWARD INTO OUR STRAITS WATERS FROM THE GULF OF MEXICO. IN ADDITION...INFRARED 3.9U SATELLITE IMAGERY SHOWS A LARGE VERTICAL SWATH OF DEEP CONVECTION WITH ABUNDANT LIGHTNING...ABOUT 50 MILES WEST OF THE DRY TORTUGAS. TEMPERATURES OVER THE ISLAND CHAIN REMAIN IN THE UPPER 70S...WITH DEWPOINTS IN THE LOWER 70S. WINDS OVER THE ISLAND CHAIN ARE FROM THE SOUTHEAST FROM ABOUT 8 TO 13 MPH. CMAN STATIONS HAVE BEEN REPORTING MOSTLY SOUTHEAST WINDS FROM AROUND 8 TO 14 KNOTS...WITH THE EXCEPTION OF A FEW WIND GUSTS DUE TO THUNDERSTORMS AND OUTFLOW BOUNDARIES EARLIER. THIS EVENINGS SOUNDING DEPICTS AN INCREASE IN MOISTURE WITH A PRECIPITABLE WATER VALUE OF 1.73 INCHES...AND A DEFINITE INCREASE IN LOWER LEVEL WINDS VEERING FROM SOUTHEAST AT 20 KNOTS AT 950 MB TO SOUTHEAST AT 20 KNOTS AT 850 MB. THIS SUPPORTS CONTINUED SHOWER AND STORM ACTIVITY FROM CUBA AND THE GULF...AND HENCE EXPECT TO SEE A CONTINUED ACTIVE NIGHT. FORECASTS... FORECASTS SEEM TO BE ON TRACK SO FAR...EXCEPT WINDS ARE GENERALLY SOUTHEAST. SO I WILL UPDATE THAT AND MAKE NECESSARY TRANSITIONAL WORDING CHANGES. .EYW...NONE. L. KASPER
Hazardous weather outlook, Mar 16, 5:30 AM EST, 17 hours 26 minutes before
GMZ031>033-052>054-072>075-FLZ076>078-171100- FLORIDA KEYS HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE KEY WEST FL 530 AM EST SUN MAR 16 2003 THIS HAZARDOUS WEATHER OUTLOOK IS FOR THE FLORIDA KEYS AND ADJACENT COASTAL WATERS. .DAY ONE...TODAY ISOLATED THUNDERSTORMS WILL AFFECT PORTIONS OF THE FLORIDA KEYS AND ADJOINING WATERS TODAY AND TONIGHT. THE PRIMARY HAZARD FROM THESE THUNDERSTORMS WILL BE FREQUENT AND DEADLY CLOUD TO GROUND LIGHTNING STRIKES. GUSTY WINDS PAST 30 KNOTS AND HEAVY DOWNPOURS ARE LIKELY WITH ANY OF THESE THUNDERSTORMS. .DAYS TWO THROUGH SEVEN...MONDAY THROUGH SATURDAY ISOLATED THUNDERSTORMS ARE EXPECTED AGAIN MONDAY. CLOUD TO GROUND LIGHTNING WILL BE THE PRIMARY HAZARD FROM THESE THUNDERSTORMS. THE ATMOSPHERE WILL BECOME MORE STABLE ON TUESDAY AND CONTINUE INTO SATURDAY WITH LITTLE IF ANY CHANCE OF PRECIPITATION. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT REQUIRED. FELTGEN
The office that day
Everything else NWS Key West, FL issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Mar 16, 7:28 PM EST | Special Marine Warning | KEY | 62 min | |
| Mar 16, 9:44 PM EST | Special Marine Warning | KEY | 76 min | |
| Mar 16, 9:44 PM EST | Special Marine Warning | KEY | 76 min | |
| Mar 16, 9:44 PM EST | Special Marine Warning | KEY | 76 min | |
| Mar 16, 10:48 PM EST | Special Marine Warning | KEY | 72 min | |
| Mar 16, 10:56 PM EST | Special Marine Warning | KEY | 2 hr | |
| Mar 16, 11:29 PM EST | Special Marine Warning | KEY | 91 min | |
| Mar 16, 11:29 PM EST | Special Marine Warning | KEY | 91 min | |
| Mar 17, 1:22 AM EST | Special Marine Warning | KEY | 68 min | |
| Mar 17, 1:22 AM EST | Special Marine Warning | KEY | 68 min | |
| Mar 17, 6:21 PM EST | Special Marine Warning | KEY | 69 min |
Nearby
Special Marine Warnings in Florida, 2003Every special marine warning in 2003
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text.